MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR 10D 520DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR 10D 520DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221836152
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During a total hip arthroplasty, after inserting the trial liner insert, a part of the trial liner insert broke off and remained within the patient¿s body.The patient was not harmed.Additional information as reported to israeli moh, it is as translated from the local hebrew form with additional information: during the operation, the surgeon positioned the cup component as acceptable and then made use of trial tools, which are multi-use tools (found in the hospital) designed to allow the surgeon to verify the suitability of the additional components (in terms of size and angle) before opening the sterile implants and implanting them.In this framework, trial liner was used, among other things.Upon completion of using the trial tool, the trial tool was unscrewed and the surgeon completed the operation with the sterile implants.In the imaging taken after the surgery was completed, a small horseshoe-shaped metallic component was observed near the left acetabulum (on the patient's body near the surgical area).From an examination carried out in the operating room, it was found that the aforementioned metal component apparently detached from the outer screwing area of the trial liner which was used during the operation without being noticed during the operation.According to the surgeon, no damage was caused to the patient and according to his clinical judgment there is no reason to perform another surgical intervention to remove the above-mentioned component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : during a total hip arthroplasty, after inserting the trial liner insert, a part of the trial liner insert broke off and remained within the patient¿s body.The patient was not harmed.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the pin trl lnr 10d 520dx36id revealed that the screw fell apart from the rest of the device.Broken portion was returned.No other defect was found.No evidence was provided to confirm the foreign body left on patient condition.The observed condition of the snap ring its consistent with over-tightening the threaded insert during use.Regarding the deep scratches, this type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the pin trl lnr 10d 520dx36id would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PIN TRL LNR 10D 520DX36ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18139548
Report Number1818910-2023-23261
Device Sequence Number7982099
Product Code HWT
UDI-Device Identifier10603295101260
UDI-Public10603295101260
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221836152
Device Lot NumberPG234969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer11/27/2023
11/28/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date11/27/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown